Alert archive / Texas / Heat Advisories in 2012
Heat Advisory 2, NWS Shreveport, LA
NWS Shreveport, LA issued this heat advisory at Jul 20, 2012, 2:53 PM CDT for 4 states. It took effect at Jul 21, 2012, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2012, 2:53 PM CDT (19:53 UTC)
- In effect from
- Jul 21, 2012, 12:00 PM CDT
- Expired
- Jul 21, 2012, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Shreveport, LA
All 39 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Lincoln Parish, LA, Red River Parish, LA, Union Parish, LA, Webster Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 48 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2066 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
346 WWUS74 KSHV 201953 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 253 PM CDT FRI JUL 20 2012 ...A HEAT ADVISORY WILL BE IN EFFECT FROM NOON UNTIL 9 PM ON SATURDAY...FOR NORTHEAST TEXAS....SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS....AND NORTHWEST LOUISIANA... ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165-166-210400- /O.NEW.KSHV.HT.Y.0002.120721T1700Z-120722T0200Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON... FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...IDABEL... CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG... DAINGERFIELD...ATLANTA...QUITMAN...GILMER...JEFFERSON...TYLER... LONGVIEW...MARSHALL...RUSK...HENDERSON...CARTHAGE...NACOGDOCHES... CENTER...LUFKIN...SAN AUGUSTINE 253 PM CDT FRI JUL 20 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT SATURDAY. * EVENT...A STRONG UPPER LEVEL RIDGE CENTERED NORTH OF THE AREA...WILL BRING A COMBINATION OF HOT TEMPERATURES AND HIGH RELATIVE HUMIDITY. * TIMING...HEAT INDEX READINGS ARE EXPECTED TO CLIMB ABOVE 105 DEGREES BY EARLY IN THE AFTERNOON...AND CONTINUE UNTIL NEAR SUNSET. * IMPACT...PROLONGED EXPOSURE TO THE HEAT MAY LEAD TO HEAT EXHAUSTION AND HEAT STROKE. THE RISK FOR THESE HEAT RELATED ILLNESSES WILL BE HIGH TODAY...ESPECIALLY FOR THOSE WORKING OUTDOORS...AS WELL AS FOR THOSE IN INADEQUATELY COOLED BUILDINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$
1 follow-up statement
713 WWUS74 KSHV 211000 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 500 AM CDT SAT JUL 21 2012 ...A HEAT ADVISORY WILL BE IN EFFECT FROM NOON UNTIL 9 PM CDT TODAY...FOR MOST OF EAST AND NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST AND SOUTH CENTRAL ARKANSAS....AND PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA... ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165-166-220000- /O.CON.KSHV.HT.Y.0002.120721T1700Z-120722T0200Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON... FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...IDABEL... CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG... DAINGERFIELD...ATLANTA...QUITMAN...GILMER...JEFFERSON...TYLER... LONGVIEW...MARSHALL...RUSK...HENDERSON...CARTHAGE...NACOGDOCHES... CENTER...LUFKIN...SAN AUGUSTINE 500 AM CDT SAT JUL 21 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... * EVENT...A STRONG UPPER LEVEL RIDGE CENTERED NORTH OF THE AREA...WILL BRING A COMBINATION OF HOT TEMPERATURES AND HIGH RELATIVE HUMIDITY. * TIMING...HEAT INDEX READINGS ARE EXPECTED TO CLIMB ABOVE 105 DEGREES BY EARLY IN THE AFTERNOON...AND CONTINUE UNTIL NEAR SUNSET. * IMPACT...PROLONGED EXPOSURE TO THE HEAT MAY LEAD TO HEAT EXHAUSTION AND HEAT STROKE. THE RISK FOR THESE HEAT RELATED ILLNESSES WILL BE HIGH THIS AFTERNOON AND EARLY EVENING... ESPECIALLY FOR THOSE WORKING OUTDOORS...AS WELL AS FOR THOSE IN INADEQUATELY COOLED BUILDINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ 06
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this heat advisory went out at Jul 20, 2:33 PM CDT, 20 minutes earlier.
Area forecast discussion, Jul 20, 2:33 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
233 PM CDT FRI JUL 20 2012
.DISCUSSION...
LITTLE IN WAY OF CONVECTION THUS FAR...ALONG A DIFFUSE FRONTAL
BOUNDARY DRAPED EAST TO WEST ACROSS CENTRAL AR INTO WESTERN TN.
HOWEVER...MID LVL SHEAR AXIS LOCATED NEAR THE COAST...HAS BEEN A
MAJOR FOCUS FOR STOMRS FOR PAST SEVERAL HOURS. MEANWHILE...ANOTHER
BOUNDARY EAST TO WEST...OVER CENTRAL MS...HAS BEEN TRYING TO
SPUTTER ISOLD CONVECTION NEAR I-20 CORRIDOR...WITH VERY LIMITED
SUCCESS. MODELS CONTINUE TO POINT AT STG TSTM DEVELOPMENT TODAY.
WITH HEAT AND INSTABILITY...STORMS WILL DEVELOP RAPIDLY...AND
CONTAIN HIGH POTENTIAL FOR GUSTY WINDS. BEST CHANCE FOR STG TSTMS
APPEAR TO BE SUNDAY AND REFLECTED THIS BY MENTION OF SCT TSTMS
WITH GUSTY WINDS...AS SFC LOW DEVELOPS ALONG FRONTAL BOUNDARY
CURRENTLY TO NORTH...THAT SAGS INTO REGION. PLENTIFUL MOISTURE
SEEMS TO HANG AROUND FOR MUCH OF THE WEEK...WITH LITTLE IF ANY
BREAK IN THE HEAT. FAIRLY PERSISTENT WTH TEMPS...WHICH MAY MEAN
HEAT ADVISORIES MAY CONTINUE FOR MUCH OF THE WEEK AS THE UPPER
RIDGE CONTINUES TO HANG OUT TO OUR NORTH. WILL GO WITH ISOLD
DIURNAL CONVECTION FOR MOST OF THE WEEK...BEGINNING MONDAY./VII/.
&&
.AVIATION...
CONVECTION HAS BEGUN TO RAPIDLY DEVELOP NORTH OF THE I-30 CORRIDOR
IN SE OK/SW AR JUST AHEAD OF AN APPROACHING COLD FRONT. A VERY
UNSTABLE AIRMASS WILL CONTINUE TO PROMOTE FAST DEVELOPING AND TALL
TSTMS. THIS WILL LEAD TO A HIGH POTENTIAL FOR DOWNBURSTS AND
DAMAGING WINDS AS THE STORMS COLLAPSE. KLFK SHOULD BE FAR ENOUGH
SOUTH TO NOT BE IMPACTED BY THE FIRST ROUND OF ACTIVITY THIS
EVENING. BEST CHANCES WILL BE ALONG AND NORTH OF I-20 TONIGHT. TSTMS
WILL LIKELY PERSIST INTO THE OVERNIGHT HOURS AND THE THREAT WILL
GRADUALLY SHIFT FARTHER SOUTH TO INCLUDE AREAS SOUTH OF I-20
SATURDAY MORNING AS THE COLD FRONT CONTINUES TO ADVANCE.
DETERIORATING CONDITIONS SHOULD BE ANTICIPATED IN THE VICINITY OF
ANY CONVECTION. HOWEVER...VFR CONDITIONS SHOULD GENERALLY PREVAIL
EXCEPT FOR SOME PATCHY AND SHORT LIVED MVFR CIGS/VSBYS AROUND
21/12Z. WEST OR SOUTHWEST WINDS AHEAD OF THE FRONT SHOULD BE 5-10
KTS THIS EVENING BEFORE INCREASING TO BETWEEN 10-15 KTS BY 21/15Z.
WINDS WILL VEER AND BECOME NELY AFTER THE FRONT PASSES. /09/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 99 76 98 78 / 30 30 20 20 20
MLU 77 95 77 96 76 / 40 40 20 30 30
DEQ 71 101 76 101 75 / 20 20 10 10 10
TXK 79 101 78 100 76 / 20 20 10 10 10
ELD 75 99 76 99 75 / 30 30 10 20 20
TYR 77 100 76 99 78 / 20 30 20 20 20
GGG 77 100 76 98 77 / 20 30 20 20 20
LFK 76 98 76 97 76 / 20 30 30 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY FROM NOON TO 9 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...HEAT ADVISORY FROM NOON TO 9 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>012.
OK...HEAT ADVISORY FROM NOON TO 9 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: OKZ077.
TX...HEAT ADVISORY FROM NOON TO 9 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165-166.
&&Hazardous weather outlook, Jul 20, 11:59 AM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1159 AM CDT FRI JUL 20 2012 ARZ050-051-059>061-070>072-LAZ001>004-010>012-017-018-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-211700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-RED RIVER- BIENVILLE-SABINE LA-NATCHITOCHES-MCCURTAIN-BOWIE-FRANKLIN-TITUS- CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE- RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1159 AM CDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MAY POSSIBLY DEVELOP. HOT TEMPERATURES THIS AFTERNOON WILL CONTRIBUTE TO THE POTENTIAL FOR STRONG GUSTY WINDS TO OCCUR WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED STRONG THUNDERSTORMS WILL BE ONCE AGAIN POSSIBLE ON SATURDAY ACROSS THE EASTERN HALF OF THE REGION INCLUDING PORTIONS OF NORTH CENTRAL AND NORTHEAST LOUISIANA. THESE STORMS COULD PRODUCE STRONG WIND GUSTS SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... DUE TO THE VERY ISOLATED NATURE OF ANY POSSIBLE SEVERE WEATHER...ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED. ARZ073-LAZ005-006-013-014-019>022-211700- UNION AR-LINCOLN-UNION LA-JACKSON-OUACHITA-WINN-GRANT-CALDWELL- LA SALLE- 1159 AM CDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. HOT TEMPERATURES AND DEEP MOISTURE WILL CONTRIBUTE TO THE POTENTIAL FOR STRONG TO POSSIBLY DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAINFALL...WITH ANY STORMS THAT MAY DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED STRONG THUNDERSTORMS WILL BE ONCE AGAIN POSSIBLE ON SATURDAY ACROSS THE EASTERN HALF OF THE REGION INCLUDING PORTIONS OF NORTH CENTRAL AND NORTHEAST LOUISIANA. THESE STORMS COULD PRODUCE STRONG WIND GUSTS SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WHILE ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION TODAY...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED THROUGH TONIGHT. ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED. VII
In the hours before
Special weather statement, Jul 20, 2:01 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
201 PM CDT FRI JUL 20 2012
ARZ050-059-OKZ077-201945-
LITTLE RIVER-MCCURTAIN-SEVIER-
201 PM CDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER AND SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
CERROGORDO...WEST LINE...WEST OTIS...EAGLETOWN...GOODWATER...
HAWORTH AND SHINEWELL...
AT 157 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES WEST OF DE QUEEN...MOVING
SOUTH AT 10 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
09The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:20 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 40 min |
| Jul 20, 4:58 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 47 min |
| Jul 20, 5:45 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 45 min |
| Jul 20, 6:00 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita | 45 min |
| Jul 20, 6:45 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell | 30 min |
| Jul 20, 4:21 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 39 min |
Nearby
Heat Advisories in Texas, 2012Heat Advisories in Arkansas, 2012Heat Advisories in Louisiana, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.